Advertisement

Reactions Weekly

, Volume 1175, Issue 1, pp 5–5 | Cite as

Amoxicillin

Linear IgA bullous dermatosis: case report
Case report
  • 10 Downloads

Keywords

Corticosteroid Meningitis Amoxicillin Pathogenic Role Acute Phase Reactant 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.
An event is serious (FDA MedWatch definition) when the patient outcome is:
  • death

  • life-threatening

  • hospitalisation

  • disability

  • congenital anomaly

  • requires intervention to prevent permanent impairment or damage

A 62-year-old woman developed linear IgA bullous dermatosis during treatment with amoxicillin for high temperature, adenopathies and odynophagia.

The woman started receiving amoxicillin [dosage not stated] and, 24 hours later, she developed a generalised pruriginous eruption. She was hospitalised and examination revealed erythematous, papules on her proximal extremities and trunk. Over the following 48 hours, her lesions spread to become vesicles and bullae on her neck, feet and trunk. Laboratory investigations revealed small leucocytosis, neutrophilia, slightly elevated transaminases and acute phase reactants. A biopsy showed a subepidermal blister with predominantly neutrophils. Linear deposits of IgA at the basement membrane area were revealed by direct immunofluorescence. Findings were consistent with a diagnosis of linear IgA bullous dermatosis. On day 7, she was confused and CSF analysis revealed lymphocytic meningitis with 95% cells and 80% mononuclear cells. PCR for Epstein-Barr viral DNA was performed on CSF fluid and skin lesions and was positive and negative, respectively.

The woman received aciclovir and corticosteroids and her neurological condition improved. Her lesions improved and resolved without sequelae.Author Comment“We do not know the pathogenic role of [Epstein-Barr virus] in our patient... Nevertheless, we believe, on the basis of clinical, histopathological and immunohistochemical studies, that this could be a drug-induced dermatosis.”

Key words

Amoxicillin - Linear-IgA-bullous-dermatosis - adverse reactions - drug-induced

REFERENCE

  1. 1.
    Santos-Juanes J, Coto Hernández R, Trapiella L, Caminal L, Sánchez del Río J, Soto J.Amoxicillin-associated linear IgA bullous dermatosis. Journal of the European Academy of Dermatology and Venereology 21: 992-993, No. 7, Aug 2007 - SpainGoogle Scholar

Copyright information

© Adis International limited or Adis Data Information BV 2007

Personalised recommendations